MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR135-21S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The reported corsair pro xs microcatheter was returned for evaluation.The whole tip of the corsair pro xs was severely twisted.Shaft strands proximal to the tip was disarranged due to accumulated torsion.Microscopic observation of the twisted tip revealed that the distal part of the tip was elongated and the very distal end of the tip was missing.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsion generated with torquing manipulation of the corsair pro xs microcatheter had most likely contributed to the observed separation on the returned microcatheter.The applied stress would localize and therefore exceed the product design limit when the catheter tip was caught and restricted its movement by struts of the existing stent, severely twisting and damaging the tip.Then tensile stress generated during removal likely made the damaged tip to separate from the rest.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: do not use this microcatheter in advanced calcified lesion.If any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.).Always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.).Do not insert or withdraw this microcatheter into or through stent struts.[malfunctions and adverse effects]: separation.
 
Event or Problem Description
It was reported that the patient had a near complete chronic total occlusion (cto) of the right coronary artery (rca) extending from mid-proximal rca to the bifurcation of the poster descending branch (pda) and posterolateral branch (pl).Prior stent was placed at the very distal segment of the rca to the bifurcation.Subintimal tracking with re-entry was planned in stent strut segment.It was difficult to advance an unspecified microcatheter over an asahi guide wire.Physician then switched out to non-asahi guide wire.The guide wire was able to advance.The corsair pro xs microcatheter was advanced following the guide wire, basket weaving in and out of the stent struts.There was a point where the corsair pro xs was torqued and it popped through, similar to a microcather crossing a calcified cap.This was more than likely when the tip rubbed against the existing stent strut.After the initial process, the guide wire married to the corsair pro xs.Advancement into the pl or pda was terminated and both pieces of equipment were removed.Physician noted the tip of the corsair pro xs looked shredded.It was noted that a piece of the tip had been left in the subintimal space.No attempt was made to retrieve the separated tip.Angiography was completed post-removal.Due to the duration of time elapsed and contrast totals, physician made the choice to balloon subintimal space and bring the patient back at a later date in 6-8 weeks.There were no delays in case time and no adverse patient effects associated with this event.The patient was sent home within 6 hours.Per physician, "a sliver of the tip was left in the subintimal space.I believe the tip was deformed passing through the existing stent struts.".

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key14545912
Report Number3003775027-2022-00061
Device Sequence Number20123123
Product Code DQY
UDI-Device Identifier04547327123662
UDI-Public(01)04547327123662(17)250131(10)220211K061
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberCSR135-21S
Device Lot Number220211K061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age58 YR
Patient SexMale
Patient Weight118 KG